Proceedings of the Steklov Institute of Mathematics

, Volume 270, Issue 1, pp 222–229 | Cite as

On time-periodic solutions of a quasilinear wave equation

  • I. A. RudakovEmail author


Existence and regularization theorems are obtained for generalized solutions of a quasilinear wave equation with variable coefficients and homogeneous Dirichlet boundary conditions. The nonlinear term either exhibits a power growth or satisfies a nonresonance condition.


Wave Equation Generalize Solution Periodic Solution STEKLOV Institute Nonlinear Wave Equation 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    H. Brézis and L. Nirenberg, “Forced Vibrations for a Nonlinear Wave Equation,” Commun. Pure Appl. Math. 31(1), 1–30 (1978).zbMATHCrossRefGoogle Scholar
  2. 2.
    P. H. Rabinowitz, “Free Vibrations for a Semilinear Wave Equation,” Commun. Pure Appl. Math. 31(1), 31–68 (1978).zbMATHCrossRefMathSciNetGoogle Scholar
  3. 3.
    P. I. Plotnikov, “Existence of a Countable Set of Periodic Solutions of the Problem of Forced Oscillations for a Weakly Nonlinear Wave Equation,” Mat. Sb. 136(4), 546–560 (1988) [Math. USSR, Sb. 64 (2), 543–556 (1989)].Google Scholar
  4. 4.
    E. Feireisl, “On the Existence of Periodic Solutions of a Semilinear Wave Equation with a Superlinear Forcing Term,” Czech. Math. J. 38(1), 78–87 (1988).MathSciNetGoogle Scholar
  5. 5.
    I. A. Rudakov, “Nonlinear Vibrations of a String,” Vestn. Mosk. Univ., Ser. 1: Mat., Mekh., No. 2, 9–13 (1984) [Moscow Univ. Math. Bull. 39 (2), 10–15 (1984)].Google Scholar
  6. 6.
    V. Barbu and N. H. Pavel, “Periodic Solutions to Nonlinear One Dimensional Wave Equation with x-Dependent Coefficients,” Trans. Am. Math. Soc. 349(5), 2035–2048 (1997).zbMATHCrossRefMathSciNetGoogle Scholar
  7. 7.
    I. A. Rudakov, “Periodic Solutions of a Nonlinear Wave Equation with Nonconstant Coefficients,” Mat. Zametki 76(3), 427–438 (2004) [Math. Notes 76, 395–406 (2004)].MathSciNetGoogle Scholar
  8. 8.
    I. A. Rudakov, “Periodic Solutions of a Quasilinear Wave Equation with Variable Coefficients,” Mat. Sb. 198(7), 91–108 (2007) [Sb. Math. 198, 993–1009 (2007)].MathSciNetGoogle Scholar
  9. 9.
    F. G. Tricomi, Differential Equations (Blackie & Son, London, 1961; URSS, Moscow, 2003).zbMATHGoogle Scholar
  10. 10.
    V. M. Babich and N. S. Grigor’eva, Orthogonal Expansions and Fourier Method (Leningr. Gos. Univ., Leningrad, 1983) [in Russian].zbMATHGoogle Scholar
  11. 11.
    I. A. Rudakov, “A Time-Periodic Solution of the Equation of Forced Vibrations of a String with Homogeneous Boundary Conditions,” Diff. Uravn. 39(11), 1550–1555 (2003) [Diff. Eqns. 39, 1633–1638 (2003)].MathSciNetGoogle Scholar
  12. 12.
    I. A. Rudakov, “Periodic Solutions of a Non-linear Wave Equation with Homogeneous Boundary Conditions,” Izv. Ross. Akad. Nauk, Ser. Mat. 70(1), 117–128 (2006) [Izv. Math. 70, 109–120 (2006)].MathSciNetGoogle Scholar
  13. 13.
    P. H. Rabinowitz, “Periodic Solutions of Nonlinear Hyperbolic Partial Differential Equations,” Commun. Pure Appl. Math. 20, 145–205 (1967).zbMATHCrossRefMathSciNetGoogle Scholar

Copyright information

© Pleiades Publishing, Ltd. 2010

Authors and Affiliations

  1. 1.Bryansk State UniversityBryanskRussia

Personalised recommendations